| Model Number |
CNW0T3 |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A non-healthcare professional reported that during cataract surgery with intraocular lens (iol) implant procedure, the lens was prepared with a cartridge and before implantation into the eye, dialysis in the capsule was observed, and a capsular ring was inserted.The lens was implanted into the eye.Although the ring was not expected to support it, the lens was observed to be scratched, so it was cut and removed from the eye and it was also stated that due to the capsular dialysis, it was decided to implant a monofocal lens.The procedure was completed on same day with no patient harm.
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned positioned incorrectly (posterior surface up) in the lens case inside the lens carton.Viscoelastic was dried on the lens.One haptic was torn, split, and cracked in the gusset area.The optic edge was torn and split to the center.Two additional areas of the edge were split and cracked.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge was used with a non-qualified viscoelastic.The reported scratch was observed.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs: company foldable intraocular lens (iol)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is unknown if adequate viscoelastic was used.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The monofocal toric company (1.50 cylinder.) 24.0 diopter lens was removed and replaced with a monofocal company 23.0 diopter lens.Information was provided that it was decided to implant a monofocal lens due to the observed capsular dialysis.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).